Alert archive / West Virginia / Tornado Warnings in 2024
Tornado Warning 12, NWS Charleston, WV
NWS Charleston, WV issued this tornado warning at Apr 2, 2024, 4:30 PM EDT for Fayette County, Nicholas County, West Virginia. It was in force for 30 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2024, 4:30 PM EDT (20:30 UTC)
- Expired
- Apr 2, 2024, 5:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Fayette County, WV, Nicholas County, WV
The radar
The Charleston,WV radar (KRLX), 81 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 4:30 PM EDT | TORNADO | 6 Ene Fayetteville, WV | An EF2 tornado began west of Mallard Rd then traveled eastward along Mallard Rd causing considerable and significant tree damage with hundreds of hardwood trees uprooted and snapped. Several homes were damaged by trees or had wind damage along Mallard Rd, incl |
| Apr 2, 4:32 PM EDT | TSTM WND DMG | 7 N Babcock State Park, WV | One structure damaged with person trapped inside. |
| Apr 2, 4:32 PM EDT | TSTM WND DMG | 7 N Babcock State Park, WV | *** 2 INJ *** Adds additional information to previous report. Several structures damaged along Rt 60 between Lookout and Hico. |
| Apr 2, 4:44 PM EDT | HAIL 1.5 | 10 S Summersville, WV | Picture provided via email. Time estimated from radar. |
| Apr 2, 4:45 PM EDT | TSTM WND DMG | 12 Sw Richwood, WV | Sporadic tree damage along Snow Hill Rd with minor roof damage noted to a home. |
| Apr 2, 4:50 PM EDT | TSTM WND DMG | 12 Sw Richwood, WV | Small area of uprooted trees at intersection of Snow Hill Rd and Leivasy Rd indicative of a microburst. |
| Apr 2, 4:53 PM EDT | HAIL 1.25 | 7 Nw Bingham, WV | Report from mPING: Half Dollar (1.25 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -390 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
262
WFUS51 KRLX 022030
TORRLX
WVC019-067-022100-
/O.NEW.KRLX.TO.W.0012.240402T2030Z-240402T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston WV
430 PM EDT Tue Apr 2 2024
The National Weather Service in Charleston West Virginia has issued a
* Tornado Warning for...
Southeastern Nicholas County in southeastern West Virginia...
Northeastern Fayette County in southeastern West Virginia...
* Until 500 PM EDT.
* At 430 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Ansted, or near Fayetteville, moving east at 45
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Nicholas and northeastern Fayette Counties, including
the following locations... Nettie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3804 8106 3813 8108 3826 8065 3815 8060
3808 8071 3810 8088 3808 8088 3808 8090
3805 8085 3806 8080 3804 8083 3803 8082
3803 8080 3802 8082
TIME...MOT...LOC 2030Z 260DEG 40KT 3809 8100
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
JP4 follow-up statements
952
WWUS51 KRLX 022037
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
437 PM EDT Tue Apr 2 2024
WVC019-067-022100-
/O.CON.KRLX.TO.W.0012.000000T0000Z-240402T2100Z/
Nicholas WV-Fayette WV-
437 PM EDT Tue Apr 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
SOUTHEASTERN NICHOLAS AND NORTHEASTERN FAYETTE COUNTIES...
At 436 PM EDT, a confirmed tornado was located near Bingham, or 8
miles northeast of Babcock State Park, moving east at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Nettie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3804 8106 3813 8108 3826 8065 3815 8060
3808 8071 3810 8088 3808 8088 3808 8090
3805 8085 3806 8080 3804 8083 3803 8082
3803 8080 3802 8082
TIME...MOT...LOC 2036Z 260DEG 40KT 3810 8090
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
JP112
WWUS51 KRLX 022042
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
442 PM EDT Tue Apr 2 2024
WVC019-067-022100-
/O.CON.KRLX.TO.W.0012.000000T0000Z-240402T2100Z/
Nicholas WV-Fayette WV-
442 PM EDT Tue Apr 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
SOUTHEASTERN NICHOLAS AND EAST CENTRAL FAYETTE COUNTIES...
At 441 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Bingham, or 8 miles northwest of Quinwood, moving
east at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Nicholas and east central Fayette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3818 8092 3822 8063 3815 8060 3808 8070
3810 8088 3808 8088 3807 8089 3805 8085
3806 8081 3805 8081 3804 8083 3804 8089
TIME...MOT...LOC 2041Z 260DEG 40KT 3811 8084
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
JP054
WWUS51 KRLX 022051
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
451 PM EDT Tue Apr 2 2024
WVC019-022100-
/O.CAN.KRLX.TO.W.0012.000000T0000Z-240402T2100Z/
Fayette WV-
451 PM EDT Tue Apr 2 2024
...THE TORNADO WARNING FOR EAST CENTRAL FAYETTE COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3809 8076 3817 8077 3820 8062 3815 8060
3808 8070
TIME...MOT...LOC 2050Z 260DEG 40KT 3813 8071
$$
WVC067-022100-
/O.CON.KRLX.TO.W.0012.000000T0000Z-240402T2100Z/
Nicholas WV-
451 PM EDT Tue Apr 2 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
SOUTHEASTERN NICHOLAS COUNTY...
At 450 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Quinwood, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Nicholas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3809 8076 3817 8077 3820 8062 3815 8060
3808 8070
TIME...MOT...LOC 2050Z 260DEG 40KT 3813 8071
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
JP054
WWUS51 KRLX 022059
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
459 PM EDT Tue Apr 2 2024
WVC067-022108-
/O.EXP.KRLX.TO.W.0012.000000T0000Z-240402T2100Z/
Nicholas WV-
459 PM EDT Tue Apr 2 2024
...THE TORNADO WARNING FOR SOUTHEASTERN NICHOLAS COUNTY WILL EXPIRE
AT 500 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
&&
LAT...LON 3809 8076 3817 8077 3820 8062 3815 8060
3808 8070
TIME...MOT...LOC 2058Z 260DEG 40KT 3815 8060
$$
JPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this tornado warning went out at Apr 2, 3:04 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 2, 3:04 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
304 PM EDT Tue Apr 2 2024
.SYNOPSIS...
Flooding and strong to severe storms are possible into tonight.
Turning cooler Wednesday into Friday, with accumulating
mountain snow showers to round out the work week.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
As of 304 PM Tuesday...
The Flood Watch has been extended through 15Z Wednesday morning
with potential for thunderstorms and heavy rainfall continuing
overnight.
As of 1250 PM Tuesday...
The first round of storms have exited the region, and the second
round of showers and storms are approaching from the west across
northern and eastern Kentucky. We expect this round of showers
and storms to approach after 3 PM from west to east. The severe
extent of this next round remains uncertain, as the first round
of storms has stabilized the atmosphere across most of the
region with plenty of CIN currently across West Virginia,
southeast Ohio, northeast Kentucky and southwest Virginia.
Nonetheless, strong deep layer shear is still present with 50-60
kts of 0-6 km bulk shear over the entire region, so any
instability that does develop will have plenty of dynamics to
work with.
The cold front will cross between 06Z and 12Z tomorrow morning,
and behind it, we expect low stratus and rounds of post-frontal
showers into Wednesday afternoon and evening. Wednesday's highs
will be much cooler than today, only reaching the 50s for most.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 221 PM Tuesday...
Key Points:
* A cold front sweeps through the area on Wednesday morning.
* Turning colder behind the front with wintry mix across the lowlands,
and snow along the West Virginia mountains.
* Multi-day upslope snow event from Wednesday night into Friday night,
with accumulations possibly warranting winter headlines.
By Wednesday morning, the cold front will advance across the eastern
mountains, taking most of the rain showers with it. There could be a
lull in precipitation right behind the front, but additional
precipitation will return from the west late Wednesday, as a strong
upper level low digs south behind the front. A reinforcing the cold
air and air parcel trajectories suggest moisture from lake Superior
and Michigan will manage to reach the OH Valley and West Virginia
late Wednesday afternoon or evening. Models bring H850 minus 5C line
across the area into Thursday. As the moisture from the lakes reaches
our area, some light rain/snow mix will be possible across the
lowlands, and all upslope snow across the higher elevations.
WPC probabilistic guidance suggests 50 percent for snow
accumulations greater than 1 inch possible across the higher
elevations of our northeast mountains by Thursday morning. And
a 50 percent probability of exceeding 4 inches of snow by Friday
morning. WWD guidance suggests 2 to 4 inches of snow over at
elevations of 3,000 feet and higher by Friday morning. For the
lowlands, little or no snow accumulations are expected due to
the warm soils and relatively warm afternoons. However, expect
even higher amounts across the higher elevations, while the
western foothill can receive from 1 to 3 inches of snow.
The broad upper level circulation out of the northeast coast
will keep deep northwest flow going Friday night into late
Saturday, gradually tapering off the lake enhance snow showers
and upslope effects over our northeast mountains. Total storm
snow accumulations from 3 to 8 inches are expected by Saturday
evening across the higher elevations.
Winter weather headlines will be needed at least for our
northeast mountains during the next coming shifts as confidence
increases. Will continue to retain mention in the HWO.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 221 PM Tuesday...
As the aforementioned broad upper level low moves farther away from
the NE coast, we loose the Great Lakes' connection, putting an end
to the upslope snow showers across the northeast mountains by
Saturday morning.
Then, an upper level ridge builds across the region, providing
dry weather conditions for most part of the weekend. Expect a
gradual warm up during the afternoons with chilly nights during
the weekend. Chances for precipitation return for the start of
next week.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 151 PM Tuesday...
The initial line of storms has exited the region, and we are
currently expecting another line of storms to approach the
terminals between 20Z this afternoon and 00Z this evening. In
addition, there will be another round of showers and
thunderstorms overnight. In any thunderstorm, expect visibility
reductions to MVFR and IFR in the heaviest downpours. In
addition, variable winds can gust 50-60 kts in the strongest
storms late this afternoon and this evening. All of this has
been reflected in the latest TAF package, but we did not include
IFR in the TAFs at this time due to low confidence in the exact
timing of storms.
A cold front will cross the region between 06Z and 12Z
Wednesday. In the wake of the cold front, expect MVFR ceilings
in the West Virginia lowlands and IFR ceilings in the mountains
for the remainder of the TAF period.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Extent/timing of precipitation and
associated MVFR/IFR may vary from the forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H M H H H H H H H H
HTS CONSISTENCY M H H H H H H M H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY M H H H H M H H H H M M
PKB CONSISTENCY H H H H H H H H H M H M
CKB CONSISTENCY L H H H H H H H H H H M
AFTER 18Z WEDNESDAY...
IFR possible in snow in the higher elevations of the northern
West Virginia mountains Wednesday through Friday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Wednesday morning for WVZ005>011-013>020-
024>032-034-039-040-515>526.
OH...Flood Watch through Wednesday morning for OHZ066-067-075-076-
083>087.
KY...Flood Watch through Wednesday morning for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...ARJ/JMC
NEAR TERM...JMC
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...JMCHazardous weather outlook, Apr 2, 3:02 PM EDT, 1 hour 28 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 302 PM EDT Tue Apr 2 2024 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032- 034-039-040-515>526-031915- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-Wyoming-Upshur-Barbour-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 302 PM EDT Tue Apr 2 2024 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio and much of West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. In addition, scattered to numerous strong thunderstorms will be possible late this afternoon into tonight. Large hail and damaging wind gusts will be the main risks with storms, but tornadoes cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Snow showers will be possible late Wednesday night through Friday night. Accumulations of 1 to 3 inches are expected, with locally higher amounts possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ033-031915- Dickenson-Buchanan-McDowell- 302 PM EDT Tue Apr 2 2024 This Hazardous Weather Outlook is for southwest Virginia and southern West Virginia. .DAY ONE...This Afternoon and Tonight. Numerous strong to severe thunderstorms will be possible this afternoon into tonight. Storms will be capable of producing damaging wind gusts, large hail, and tornadoes. Heavy downpours could also result in flooding or flash flooding concerns. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Apr 2, 2:56 PM EDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
256 PM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM Tstm Wnd Dmg Kanawha City 38.33N 81.59W
04/02/2024 Kanawha WV Public
Multiple trees and large limbs down in
Kanawha City.
&&
GWLocal storm report, Apr 2, 2:58 PM EDT, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
258 PM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM Tstm Wnd Dmg South Charleston 38.36N 81.71W
04/02/2024 Kanawha WV NWS Employee
Several trees down on WV Tech Park campus.
Weather station recorded 56 mph wind gust.
&&
ABELocal storm report, Apr 2, 3:22 PM EDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
322 PM EDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 AM Tornado 2 SSW Westwood 38.46N 82.70W
04/02/2024 Boyd KY Emergency Mngr
Photos submitted by Boyd County EMA clearly
indicate tornadic damage of at least EF1
intensity with two mobile homes displaced
and/or rolled, trees uprooted and snapped
along with additional structural damage on
Rose Road. A damage survey will take place
at a later time to assess path width, length
and final EF rating.
&&
ABESpecial weather statement, Apr 2, 3:26 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Charleston WV
326 PM EDT Tue Apr 2 2024
WVZ013>015-025-026-022000-
Boone WV-Kanawha WV-Lincoln WV-Logan WV-Putnam WV-
326 PM EDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PUTNAM...WEST
CENTRAL KANAWHA...CENTRAL LINCOLN...NORTH CENTRAL LOGAN AND
NORTHWESTERN BOONE COUNTIES THROUGH 400 PM EDT...
At 325 PM EDT, Doppler radar was tracking a strong thunderstorm near
Gill, or 14 miles west of Madison, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Charleston, Nitro, Madison, Jefferson, South Charleston, St. Albans,
Dunbar, Chesapeake, Marmet, Belle, Cedar Grove, East Bank, Glasgow,
Spurlockville, Institute, Tornado, Coal Fork, Harts, Cross Lanes, and
Gill.
This includes the following highways...
Interstate 77 in West Virginia between mile markers 96 and 104.
Interstate 64 in West Virginia between mile markers 46 and 57.
West Virginia Turnpike between mile markers 83 and 95.
Route 119 between mile markers 49 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3798 8207 3808 8220 3849 8175 3822 8137
TIME...MOT...LOC 1925Z 240DEG 49KT 3807 8207
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
04Special weather statement, Apr 2, 4:01 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Charleston WV
401 PM EDT Tue Apr 2 2024
WVZ015-026-027-515-517>519-022030-
Northwest Raleigh WV-Clay WV-Boone WV-Kanawha WV-
Southeast Fayette WV-Northwest Nicholas WV-Northwest Fayette WV-
401 PM EDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NICHOLAS...
SOUTHEASTERN KANAWHA...NORTHWESTERN RALEIGH...SOUTHWESTERN CLAY...
FAYETTE AND NORTHEASTERN BOONE COUNTIES THROUGH 430 PM EDT...
At 400 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chesapeake, or 15 miles south of Charleston, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fayetteville, Babcock State Park, Oak Hill, Montgomery, Chesapeake,
Ansted, Cedar Grove, East Bank, Glasgow, Smithers, Gauley Bridge,
Pratt, Powellton, Hawks Nest State Park, Burnwell, Whitesville,
Handley, Sylvester, Dawes, and Swiss.
This includes the following highways...
West Virginia Turnpike between mile markers 60 and 86.
Route 19 between mile markers 12 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3818 8161 3844 8103 3810 8088 3809 8089
3808 8088 3808 8089 3806 8087 3806 8086
3800 8083 3795 8158
TIME...MOT...LOC 2000Z 251DEG 51KT 3814 8154
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
04Special weather statement, Apr 2, 4:27 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Charleston WV
427 PM EDT Tue Apr 2 2024
WVZ027-519>522-022100-
Southeast Webster WV-Southeast Nicholas WV-Clay WV-
Northwest Webster WV-Northwest Nicholas WV-
427 PM EDT Tue Apr 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NICHOLAS...SOUTHWESTERN WEBSTER
AND EAST CENTRAL CLAY COUNTIES THROUGH 500 PM EDT...
At 426 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gauley Bridge, or 10 miles northwest of Fayetteville, moving east at
45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Summersville, Richwood, Camden-On-gauley, Birch River, Craigsville,
Camden On Gauley, Cowen, Canvas, Muddlety, Upper Glade, Nettie,
Boggs, Calvin, Mount Nebo, and Erbacon.
This includes Route 19 between mile markers 35 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3826 8043 3826 8044 3811 8066 3809 8077
3810 8082 3840 8100 3853 8068 3853 8065
3856 8061 3859 8054 3824 8039
TIME...MOT...LOC 2026Z 260DEG 51KT 3815 8123
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
04The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 8:05 PM EDT | Special Weather Statement | RLX | Logan | 25 min |
| Apr 1, 8:35 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 25 min |
| Apr 2, 10:22 AM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Mason, Mingo, Putnam, Wayne | 38 min |
| Apr 2, 10:24 AM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam | 51 min |
| Apr 2, 10:27 AM EDT | Tornado Warning | RLX | Cabell, Mason, Putnam, Wayne | 33 min |
| Apr 2, 10:30 AM EDT | Tornado Warning | RLX | Lincoln, Wayne | 30 min |
| Apr 2, 10:51 AM EDT | Tornado Warning | RLX | Boone, Cabell, Jackson, Kanawha, Lincoln, Mason and 2 more | 24 min |
| Apr 2, 11:00 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Lincoln, Logan, Mingo and 2 more | 45 min |
| Apr 2, 11:03 AM EDT | Tornado Warning | RLX | Calhoun, Gilmer, Jackson, Mason, Ritchie, Roane and 1 more | 42 min |
| Apr 2, 11:11 AM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer, Harrison, Lewis, Pleasants, Ritchie and 3 more | 64 min |
| Apr 2, 11:15 AM EDT | Tornado Warning | RLX | Braxton, Calhoun, Clay, Fayette, Kanawha, Nicholas and 1 more | 30 min |
| Apr 2, 11:22 AM EDT | Tornado Warning | RLX | Doddridge, Gilmer, Ritchie, Wirt | 23 min |
| Apr 2, 11:25 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Mingo, Raleigh, Wyoming | 50 min |
| Apr 2, 11:27 AM EDT | Tornado Warning | RLX | Boone, Fayette, Kanawha, Nicholas, Raleigh | 36 min |
| Apr 2, 11:44 AM EDT | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Calhoun, Clay, Fayette, Gilmer and 7 more | 76 min |
| Apr 2, 11:46 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Logan, McDowell, Mingo, Raleigh and 1 more | 44 min |
| Apr 2, 12:06 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Lewis, Taylor | 39 min |
| Apr 2, 3:26 PM EDT | Special Weather Statement | RLX | Kanawha, Lincoln | 34 min |
| Apr 2, 4:01 PM EDT | Special Weather Statement | RLX | Fayette | 29 min |
| Apr 2, 4:09 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Kanawha, Nicholas | 36 min |
| Apr 2, 4:27 PM EDT | Special Weather Statement | RLX | Nicholas | 33 min |
| Apr 2, 4:58 PM EDT | Special Weather Statement | RLX | Pocahontas, Webster | 47 min |
| Apr 2, 5:12 PM EDT | Tornado Warning | RLX | Pocahontas | 33 min |
Nearby
Tornado Warnings in West Virginia, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.